Charnotskii M. I. (October 2010): Beam scintillations for ground-to-space propagation. Part 2: Gaussian beam scintillation. J. Opt. Soc. Am. A, 27 (10), 2180-2187. doi:10.1364/JOSAA.27.002180

Full text not available from this repository.

Abstract

On the basis of the analytic techniques presented in the first of these two companion papers [ J. Opt. Soc. Am. A 27, 2169 (2010) ] we present the complete asymptotic analysis of the axial beam scintillation index for coherent Gaussian beams on the ground-to-space propagation paths. The ratio of turbulence layer thickness to overall propagation path length contributes an additional small parameter to the analysis. We show that it is possible to use three dimensionless parameters to describe the problem and that the general arrangement of the asymptotic regions established in our earlier work [ Waves Random Media 4, 243 (1994) ]) is preserved. We find that on a slant propagation path, collimated beams can experience the unusual double-scattering-dominated scintillation found originally for focused beams.

Item Type: Article
Subjects: PSD Publications
Divisions: Physical Sciences Division
DOI: 10.1364/JOSAA.27.002180
URI: http://www.esrl.noaa.gov/psd/pubs/id/eprint/773